Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 443, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2001, 6:31 AM CDT for Marion County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2001, 6:31 AM CDT (11:31 UTC)
- Expired
- Jun 11, 2001, 7:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 111133 SVRJAN MSC091-111200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 631 AM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 700 AM CDT * AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MARION COUNTY ABOUT 20 MILES SOUTHEAST OF COLUMBIA...MOVING WEST AROUND 40 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3099 8962 3116 8968 3074 9148 3040 9134
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:00 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 3:00 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT MON JUN 11 2001 SURFACE LOW LOCATED NEAR NEW ORLEANS. CIRCULATION IS INDICATED VERY WELL IN THE LATEST 88D AND RADAR IMAGES. RAIN IS FALLING OVER THE EXTREME SOUTHEAST CWFA...WITH THE HEAVIEST ACTIVITY OVER FOREST...LAMAR AND MARION COUNTIES. ONE HOUR AMOUNTS ARE UNDER HALF AN INCH AN HOUR...WHICH IS WELL BELOW FLASH FLOOD GUIDANCE FOR THAT AREA. THERE ARE SOME SLIGHT DIFFERENCES BETWEEN THE ETA AND AVN THIS PERIOD IN RESPECT TO HOW THEY HANDLE THE SHORTWAVE ENERGY ASSOCIATED WITH THE REMNANTS OF T.D. ALLISON...WITH THE AVN FASTER IN SHUNTING THE BEST ENERGY NORTHEAST. OTHERWISE...MODELS ARE IN FAIRLY GOOD AGREEMENT THIS RUN. SURFACE AND UPPER LEVEL LOW...BOTH CURRENTLY OVER SOUTHEAST LOUISIANA...WILL MOVE EAST/NORTHEAST THROUGH THE PERIOD...ENDING UP OVER EXTREME NORTHEAST GA BY 60 HOURS. BOTH MODELS KEEP THE DEEPEST MOISTURE AND BEST UPPER LEVEL SUPPORT OVER SOUTHEAST MISSISSIPPI TODAY...AND OVER THE EAST ON TUESDAY. THE DELTA WILL BE THE FIRST TO RETURN TO A MORE NORMAL-LIKE SUMMER PATTERN TODAY...WITH MAINLY AFTERNOON CONVECTION FIRING DURING THE GREATEST DAYTIME HEATING. THE WESTERN HALF OF THE CWFA SHOULD RETURN TO THIS PATTERN TOMORROW...WITH THE EFFECTS OF THE SURFACE AND UPPER LEVEL LOW BEGINNING TO LOOSEN THEIR HOLD ON THE EASTERN HALF OF THE CWFA LATE TUESDAY. BY WEDNESDAY...THE ENTIRE CWFA SHOULD RETURN TO A MORE DIURNAL CONVECTION REGIME...WHICH WILL CONTINUE INTO THE EXTENDED FORECAST UNTIL THE NEXT FRONTAL BOUNDARY APPROACHES LATE FRIDAY. GUIDANCE: TEMP GUIDANCE LOOKS FINE AND WILL ONLY MAKE SLIGHT CHANGES ACCORDING TO CLOUD COVER. AS FAR AS POPS GO...TRENDING WITH HIGHEST POPS IN THE SOUTHEAST AND LOWEST IN THE NORTHWEST. MAV GUIDANCE FOR THE SOUTHEAST ZONES LOOKS KINDA FLAKY AS ONLY LOW END CHANCE POPS ARE FORECAST FOR TODAY...NEEDLESS TO SAY...WILL UP TO CATEGORICAL AS PRECIP WILL BE ONGOING AT THE BEGINNING OF THE PERIOD...AND WILL REMAIN LIKELY THROUGH TONIGHT AS SURFACE LOW TRACKS SOMEWHERE BETWEEN MERIDIAN AND THE COAST. WILL HAVE THE HIGHEST POPS OVER THE EASTERN HALF OF THE CWFA ON TUESDAY AS SYSTEM TRACKS NORTHEASTWARD AND SHORTWAVE ENERGY LINGERS OVER THIS AREA. BY LATE TUESDAY...CONVECTION SHOULD DIE OFF SHORTLY AFTER SUNSET IN THE WEST AND BEGIN WANING IN THE EAST AS SYSTEM MOVES FURTHER AND FURTHER AWAY. THE ONGOING EXTENDED FORECAST LOOKS OK AND WILL ONLY MAKE COSMETIC CHANGES. NO NEED FOR FLASH FLOOD WATCH OVER SOUTHEAST ZONES AS HEAVIEST PRECIP IS SHOULD STAY TO THE SOUTH. LATEST RAINFALL ESTIMATES ARE WELL BELOW FLASH FLOOD GUIDANCE AND LOOK TO STAY THAT WAY THROUGH 24 HOURS. NCEP GUIDANCE...AND MODELS...KEEP THE HEAVIEST RAINFALL TO OUR SOUTH...WITH 24 HOUR QPF TOTALS BELOW AN INCH IN THE EXTREME SOUTHEAST CWFA. PRELIM NUMBERS... JAN 86/69/89/71 5332 MEI 84/68/868/70 6443 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Jun 11, 6:00 AM CDT, 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT MON JUN 11 2001 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE LIKELY SOUTHEAST OF A LINE FROM DEKALB TO CARTHAGE TO COLUMBIA TODAY. PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE EXTREME SOUTHEAST CORNER OF MISSISSIPPI. ISOLATED STORMS SOUTH OF A LINE FROM LAUREL TO MONTICELLO MAY BECOME SEVERE TODAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND. THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND WEST MISSISSIPPI. SCATTERED THUNDERSTORMS MAY DEVELOP OVER CENTRAL AND NORTHEAST SECTIONS OF MISSISSIPPI DURING THE AFTERNOON. PERIODS OF THUNDERSTORMS WILL OCCUR OVER SOUTHEAST MISSISSIPPI TODAY AS A LOW PRESSURE SYSTEM NEAR NEW ORLEANS MOVES TO THE NORTHEAST. THE LOW WILL CROSS THE EXTREME SOUTHEAST CORNER OF MISSISSIPPI THIS AFTERNOON. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR THE CHANCE OF THUNDERSTORMS OVER CENTRAL AND NORTHEAST MISSISSIPPI WITH A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS DEVELOPING OVER WESTERN AREAS. THE LOW CENTER WILL SHIFT INTO SOUTHWEST ALABAMA DURING THE EVENING. THE CHANCE OF THUNDERSTORMS WILL END OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST MISSISSIPPI EARLY TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST MISSISSIPPI THROUGH EARLY TUESDAY MORNING. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT. ...FLOODING... BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE OVER SOUTHEAST MISSISSIPPI TODAY...GENERALLY SOUTH OF A LINE FROM QUITMAN TO MONTICELLO. A LOW PRESSURE SYSTEM NEAR NEW ORLEANS WILL MOVE ACROSS THE SOUTHEAST CORNER OF MISSISSIPPI THIS AFTERNOON AND TRACK INTO SOUTHWEST ALABAMA DURING THE EVENING. OCCASIONAL THUNDERSTORMS WILL OCCUR TODAY. LOCAL RAINFALL RATES UP TO ONE AND ONE HALF INCH AN HOUR COULD OCCUR IN HEAVIER STORMS. WATER MAY BEGIN TO POND IN LOW LYING AREAS AND ON ROADWAYS. RAINFALL WILL DECREASE FROM THE WEST BY LATE AFTERNOON AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE EAST. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:56 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 34 min |
| Jun 11, 6:07 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.